MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN MEGAFINE NDLE 2.5IN; E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN MEGAFINE NDLE 2.5IN; E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH
Catalog Number 0118A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Maude report # mw5089782.Investigation summary: 7 each 0118a lot 193480 was returned for evaluation.6 unopened devices and 1 each used.No manufacturing defects were found during inspection of the 6 unused devices.The used device: the black most distal insulation on the needle is peeled back and has a melted appearance.Also, the tip of the mental needle tip is melted.Charring eschar residue is visible at the base of the damaged insulation.The most likely cause of this damage to the insulation is due to excessive mechanical load/forces to the insulation.A buildup of tissue debris or eschar appears to have collected under the insulation with evidence of this tissue debris visible at the base of the split insulation.All the ptfe coating is missing on the distal end of the needle and the metal tip is melted.This damage is most likely caused by operating the electrosurgery equipment (generator) at high power settings with continual activation of the electrode for long periods or by placing the electrode tip against another instrument causing extreme heat which results in melting of the tip.The complaint is confirmed as use related.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a brow lift, the doctor was using the megadyne e-z tip with a megadyne megapower generator for thirty minutes then the tip turned into a glowing ball and the insulation bubbled up on it, while activating.A second like e-z tip from a different lot was used to complete the procedure.There were no patient consequences reported.

Brand Name
E-Z CLEAN MEGAFINE NDLE 2.5IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2.5 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key9281824
Report Number1721194-2019-00134
Device Sequence Number3603997
Product Code GEI
UDI-Device Identifier10614559101414
UDI-Public10614559101414
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number0118A
Device Lot Number193480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1